Alert archive / Kansas / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Nov 9, 2019, 3:19 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 9, 2019, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2019, 3:19 AM CST (09:19 UTC)
- In effect from
- Nov 9, 2019, 12:00 PM CST
- Expired
- Nov 9, 2019, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3558 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152 WWUS83 KGLD 090919 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 219 AM MST Sat Nov 9 2019 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .Above normal temperatures will bring humidity readings very low this afternoon, and combined with gusty winds from the southwest will aid creating dangerous fire conditions over portions of the Tri State region. COZ252>254-KSZ001-002-013-014-027-NEZ079>081-092300- /O.NEW.KGLD.FW.W.0009.191109T1800Z-191109T2300Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Dundy- Hitchcock-Red Willow- 219 AM MST Sat Nov 9 2019 /319 AM CST Sat Nov 9 2019/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014... 027...079...080...081...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ this morning to 4 PM MST /5 PM CST/ this afternoon. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
3 follow-up statements
041 WWUS83 KGLD 091744 AAA RFWGLD URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 1044 AM MST Sat Nov 9 2019 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... COZ252>254-KSZ001-002-013-014-027-NEZ079>081-092300- /O.CON.KGLD.FW.W.0009.191109T1800Z-191109T2300Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Dundy- Hitchcock-Red Willow- 1044 AM MST Sat Nov 9 2019 /1144 AM CST Sat Nov 9 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON FOR BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027... 079...080...081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Unpredictable fire behavior. Any fires that start may rapidly grow and spread out of control. As of 1030 am MST, several fires have already been detected in Cheyenne county, Kansas. These fires were located just east of Highway 27 between St. Francis and the Nebraska border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor burning today. Repeating, outdoor burning is not advised. Any fires that start may rapidly grow and spread out of control. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
930 WWUS83 KGLD 091917 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1217 PM MST Sat Nov 9 2019 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... KSZ003-004-015-016-028-029-041-042-092300- /O.EXA.KGLD.FW.W.0009.000000T0000Z-191109T2300Z/ Decatur-Norton-Sheridan-Graham-Logan-Gove-Greeley-Wichita- 1217 PM MST Sat Nov 9 2019 /117 PM CST Sat Nov 9 2019/ ...RED FLAG WARNING IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015...016...028...029...041 AND 042... The National Weather Service in Goodland has issued a Red Flag Warning for breezy southwest winds and low relative humidity, which is in effect until 4 PM MST /5 PM CST/ this afternoon. * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Unpredictable fire behavior. Any fires that start may rapidly grow and spread out of control. As of 12 pm MST, numerous fires have already been detected in Cheyenne county, Kansas. These fires were located east of Highway 27 and along and north of Highway 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor burning today. Repeating, outdoor burning is not advised. Any fires that start may rapidly grow and spread out of control. && $$ COZ252>254-KSZ001-002-013-014-027-NEZ079>081-092300- /O.CON.KGLD.FW.W.0009.000000T0000Z-191109T2300Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Dundy- Hitchcock-Red Willow- 1217 PM MST Sat Nov 9 2019 /117 PM CST Sat Nov 9 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON FOR BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027... 079...080...081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Unpredictable fire behavior. Any fires that start may rapidly grow and spread out of control. As of 12 pm MST, numerous fires have already been detected in Cheyenne county, Kansas. These fires were located east of Highway 27 and along and north of Highway 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor burning today. Repeating, outdoor burning is not advised. Any fires that start may rapidly grow and spread out of control. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
786 WWUS83 KGLD 092302 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 402 PM MST Sat Nov 9 2019 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-100015- /O.EXP.KGLD.FW.W.0009.000000T0000Z-191109T2300Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 402 PM MST Sat Nov 9 2019 /502 PM CST Sat Nov 9 2019/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080...081... 252...253 AND 254... Relative humidity values will increase as temperatures decrease this evening. Winds will also decrease. Critical fire weather conditions are no longer expected. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 9, 2:54 AM CST, 25 minutes earlier.
Area forecast discussion, Nov 9, 2:54 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Goodland KS 154 AM MST Sat Nov 9 2019 .SHORT TERM...(This evening through Monday) Issued at 305 PM MST Fri Nov 8 2019 Overview: NW flow aloft will prevail through tonight -- on the eastern periphery of an upper level ridge over the western CONUS. NW flow will back to the WNW-W on Saturday, rapidly transitioning to cyclonic flow aloft Sun-Sun night as robust shortwave energy, on the western periphery of an expansive cyclonic gyre in Canada, digs southward into the Northern Plains and Upper MS River Valley, amplifying a longwave trough over the Central/Eastern CONUS (Mon). Tonight: Aside from a potential for transient cirrus, expect clear skies, light winds, and lows in the lower-mid 30s. Sat-Sat night: A warming trend will persist in association with southwesterly low-level flow on the eastern periphery of a developing lee trough, amidst NW-WNW flow aloft. Expect clear skies with highs in the mid-upper 70s to near 80 degrees, with southwesterly winds generally ranging from 10-20 mph, though sporadic gusts up to 30 mph will be possible -- depending on mixing /depth of the mixed layer/. Although winds will shift to the north Sat night as an inverted surface ridge extends southward through the Northern-Central Plains, the actual cold front (density gradient) will lag well behind. As a result, expect low temps comparable to tonight. Sun-Mon: Northerly winds will remain relatively light and shift to the ENE on Sunday, then abruptly strengthen out of the NNE at 20-30 mph with gusts to 40 mph Sunday evening -- in association with the onset of cold advection /rapid pressure rises/ attendant the leading edge of an Arctic airmass progressing southward from Canada into the Northern Plains. DPVA attendant a shortwave digging rapidly SSE-SE through the northern Rockies into the Central Plains and a brief period of low-level forcing (convergence, frontogenesis) in the wake of the surface cold frontal passage may result in the development of light precipitation (-SN and/or -FZDZ) Sunday evening/night -- mainly in northeast CO, extreme southwest NE, and extreme northwest KS. Regardless of specific p-types, precipitation is expected to be brief/light, and the primary impact thereof will be hazardous travel conditions. Expect chilly temperatures and a gradual clearing trend on Monday, with highs in the upper 20s to lower 30s. .LONG TERM...(Tuesday through Friday) Issued at 150 AM MST Sat Nov 9 2019 Bottom line: the long term period will be dry with temperatures near to slightly above normal. Northwest flow early in the period will transition to zonal flow by the end of the period. Embedded shortwave troughs will result in a couple of frontal passages, but with weak forcing and moisture lacking no precipitation is expected. Tuesday and Wednesday will be breezy, with southwest winds on Tuesday becoming northerly on Wednesday behind one of the fronts. Lighter winds are expected Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1010 PM MST Fri Nov 8 2019 For KGLD and KMCK, vfr conditions through the period. West winds near 10kts at taf issuance will back to the southwest through mid morning Saturday. During the late morning and afternoon hours southwest winds gusting to 25kts or so are expected at KGLD, less at KMCK through about 22z. From 23z through the rest of the period light west winds slowly veer to the northwest. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...VINCENT LONG TERM...024 AVIATION...99
Hazardous weather outlook, Nov 8, 5:25 PM CST, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 425 PM MST Fri Nov 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 425 PM MST Fri Nov 8 2019 /525 PM CST Fri Nov 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Near critical fire weather conditions are expected across the majority of the Tri-State area Saturday afternoon. A period of light wintry precipitation will be possible in the wake of a cold frontal passage Sunday night and early Monday morning, mainly north of Interstate 70 and west of Highway 83. Precipitation will be light in nature and short in duration. Northeast winds of 15 to 25 mph with higher gusts will be occurring at the time of snowfall producing some local reductions in visibility. Regardless of precipitation type, hazardous travel conditions will be the primary impact. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2019Red Flag Warnings in Colorado, 2019Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.